High Wind, Central Highlands
- When
- December 15, 10:48 AM MST to 11:02 AM MST
- Where
- Central Highlands forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
The Clines Corners ASOS recorded a peak wind gust of 59 mph.
Winds gusting as high as 74 mph plagued the Sangre de Cristo, Sandia and Manzano Mountains as well as their adjacent eastern highlands during the late morning hours on the 15th. Gusts near or just above 60 mph tore solar panels off the roof of a house southwest of Las Vegas.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Winds gusting as high as 74 mph plagued the Sangre de Cristo, Sandia and Manzano Mountains as well as their adjacent eastern highlands during the late morning hours on the 15th. Gusts near or just above 60 mph tore solar panels off the roof of a house southwest of Las Vegas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 15, 3:36 AM MST, 7 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 AM MST WED DEC 15 2010 .DISCUSSION... CURRENTLY...INTENSIFYING ZONAL FLOW ACROSS NEW MEXICO AS SURFACE LOW DEEPENS OVER EASTERN COLORADO AND THE EASTERN BORDER OF NEW MEXICO. WEST WINDS GUSTING INTO THE 40S MPH ALREADY OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN...WITH A WINDY DAY ON TAP TODAY. CLOUD COVER MOVING EASTWARD INTO NEW MEXICO WILL WORK SOUTHWARD THROUGH THE MORNING...ALL IN ADVANCE OF APPROACHING PACIFIC SHORTWAVE. MODELS...IN REASONABLE AGREEMENT THROUGH CHRISTMAS EVE...AS AGGRESSIVE PACIFIC SHORTWAVE MOVES ACROSS SOUTHERN CALIFORNIA THROUGH THURSDAY AND ROCKETS THROUGH NEW MEXICO ON FRIDAY. CIRCULATION ABOUT LARGE NORTH PACIFIC SYSTEM COILING UP OFF THE CANADIAN WEST COAST WILL FUNNEL BREEZY NORTHWEST FLOW ALOFT ACROSS NEW MEXICO HEADING INTO THE WEEKEND...WITH WIND DIRECTIONS BACKING TO ZONAL BY EARLY MONDAY MORNING. SHORTWAVE SPUN OFF OF NORTH PACIFIC SYSTEM WILL AMPLIFY OFF THE CENTRAL CALIFORNIA COAST...AND SUPPORT DOWNSTREAM NORTHWARD RIDGE AMPLIFICATION OVER NEW MEXICO THROUGH MIDWEEK. RIDGE STARTS COLLAPSE AND EASTWARD SHEAR ON CHRISTMAS EVE DAY. NEAR TERM...TODAY THROUGH SATURDAY...WIND BEFORE THE STORM THE STORY TODAY...WITH WIND SPEEDS REACHING HAZARDOUS LEVELS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND OVER THE EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE. AS THE FOCUS OF STRONGEST WINDS MOVES EAST THROUGH THE DAY IN A PROGRESSIVE SYNOPTIC PATTERN COMBINED WITH COLD FRONT SINKING SOUTHWARD OVER THE STATE DURING THE DAY...GUSTY WINDS WILL SHIFT ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. COOLER AIR SAGGING SOUTHWARD WILL KNOCK MAXIMUM TEMPERATURES BACK A FEW DEGREES NORTH OF INTERSTATE 40...BUT TEMPERATURES WILL REACH NEAR RECORD LEVELS GENERALLY SOUTH OF INTERSTATE 40 AND FROM THE RIO GRANDE VALLEY EASTWARD. WITH APPROACH OF THE PACIFIC SYSTEM...SHORTWAVES IN BREEZY ZONAL FLOW WILL PUSH SHOWERS INTO THE FOUR CORNERS TODAY...WITH SNOW LEVELS STAYING ABOVE 7500 FEET AND LIMITING SNOW ACCUMULATIONS. FOR TONIGHT...SHOWER COVERAGE EXPANDING RAPIDLY TO THE SOUTH AND EAST...WITH AREAS MAINLY NORTH AND WEST OF INTERSTATE 25 RECEIVING OVERNIGHT PRECIPITATION. SNOW LEVELS WILL DROP SLOWLY AS DRY AIR NEAR THE SURFACE MOISTENS UP THROUGH THE OVERNIGHT. SNOW ACCUMULATIONS STARTING TO PILE UP OVER THE NORTHERN MOUNTAIN AND JEMEZ SUMMITS OVERNIGHT...WITH HEAVIEST ACCUMULATIONS NEAR THE COLORADO BORDER...AND SOMEWHAT LESSER AMOUNTS OVERNIGHT OVER THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT NORTHEAST HIGHLANDS. WATCH COVERAGE LOOKS GOOD FOR NOW. WILL GIVE DAY SHIFT COLLEAGUES A CHANCE TO FINE TUNE WITH THE LATEST GUIDANCE GIVEN THE CURRENT VERY DRY AIR MASS AND WARM TEMPERATURES IN PLACE WHICH MAY SIGNAL A LATE START TO SNOW ACCUMULATIONS FOR LOWER SLOPES AND HIGHER VALLEYS. SECOND COLD PUSH WESTWARD OUT OF THE CENTRAL PLAINS WILL WORK INTO EASTERN NEW MEXICO LATE TONIGHT...AND WIND SHIFT TO EASTERLY AND UPSLOPE COMBINED WITH MUCH COOLER TEMPERATURES WILL HELP DRAG SOUTHERN MARGIN OF SNOW COVERAGE SOUTHWARD AND EASTWARD TOWARD INTERSTATE 40 BY EARLY THURSDAY MORNING AS SNOW LEVELS DROP TO THE SURFACE. WILL UPDATE SPECIAL WEATHER STATEMENT FOR AREAS OUT OF THE WATCH TO FLAG POSSIBLE WATCH EXPANSION EAST AND SOUTH AS SNOW CONTINUES INTO THURSDAY THROUGH THURSDAY NIGHT. FOR THURSDAY...SHORTWAVE AXIS LYING FROM SALT LAKE CITY TO SOUTHERN ARIZONA THURSDAY MORNING WILL LIE FROM RATON TO THE BOOT HEEL BY THURSDAY EVENING. FOUR CORNERS SURFACE LOW WILL SHIFT TO SOUTHERN NEW MEXICO THROUGH THE DAY AS CENTRAL PLAINS COLD AIR POUNDS WESTWARD AGAINST THE CENTRAL MOUNTAIN CHAIN. DAYTIME HIGHS WILL EXPERIENCE A 30 PLUS DEGREE DROP THURSDAY COMPARED TO WEDNESDAY...WITH DOUBLE DIGIT BELOW NORMAL TEMPERATURES OVER THE EASTERN END OF THE STATE...AND NORMAL OR A FEW DEGREES BELOW FOR CENTRAL AND WEST. SHOWER COVERAGE WILL EXPAND TO THE EAST CENTRAL AND NORTHEAST PLAINS...WITH HEAVIEST ACCUMULATIONS OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...AND ACCUMULATIONS OVER THE SANDIA AND MANZANO EAST SLOPES AND MAINLY NORTH OF INTERSTATE 40. SUMMITS AND HIGHER SLOPES WILL ALSO PICK UP SNOW OVER THE CONTINENTAL DIVIDE. MUCH COLDER OVERNIGHT TEMPERATURES WILL FOLLOW A MUCH COOLER DAY...AND OVERNIGHT SNOW COVERAGE WILL SHIFT SOUTH OF INTERSTATE 40 FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD...WITH HEAVIER ACCUMULATIONS OVER THE SACRAMENTOS AND ALONG THE HIGHWAY 70 CORRIDOR. FOR FRIDAY...SHORTWAVE AXIS MOVING INTO TEXAS EARLY FRIDAY MORNING WILL VEER FLOW ALOFT TO NORTHWEST...AND BEGIN WEST TO EAST TAPERING OF SHOWER COVERAGE...WITH LAST SHOWERS STRAGGLING ALONG THE INTERSTATE 40 CORRIDOR AND ADJACENT EASTERN PLAINS. NORTHWEST FLOW WILL KEEP SHOWERS GOING IN SPOTS OVER THE NORTHERN MOUNTAINS AND CONTINENTAL DIVIDE IN MUCH COOLER AIR...WITH SHOWERS IN THE LOWER VALLEY. FRIDAY TEMPERATURES WILL LEVEL OUT JUST IN TIME FOR THE WEEKEND. FOR SATURDAY...NORTHWEST FLOW CONTINUING OVER NEW MEXICO AS SURFACE LOW DEEPENS OVER THE NORTHEAST AND EASTERN END OF THE STATE. QUICK HITTER DISTURBANCES WILL KEEP ISOLATED SHOWER COVERAGE IN THE FORECAST FOR NORTHWEST QUADRANT OF THE STATE ON SATURDAY. WARMING TEMPERATURES IN WEAK WARM ADVECTION WILL PUSH ALL BUT THE NORTHEAST AND EAST BACK ABOVE NORMAL...WITH THE COOLER NORTHEAST AND EAST RUNNING A FEW DEGREES BELOW NORMAL. OUTLOOK...SUNDAY THROUGH TUESDAY...BREEZY AFTERNOON WINDS EACH DAY ON EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ALONG INTERSTATE 40 CORRIDOR WITH PERSISTENT SURFACE LOW WEAKENING GRADUALLY OVER THE EASTERN SIDE OF THE STATE...AND RIDGE ALOFT GRADUALLY WORKING IN FROM THE SOUTH AND WEST. QUICK HITTER DISTURBANCES IN SPEEDY FLOW WILL CONTINUE TO TOUCH OFF SPOTTY SHOWER COVERAGE OVER THE NORTHWEST CORNER OF THE STATE ALL THREE DAYS. WARMING UPTICK ON SUNDAY WILL LEVEL OFF MONDAY AND TUESDAY...WITH TEMPERATURES BACK INTO DOUBLE DIGITS ABOVE NORMAL FOR LATE DECEMBER. SHY && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH AT LEAST 01Z THIS EVE...AFTER WHICH TIME A COUPLE OF UPPER LEVEL SHORT WAVE DISTURBANCES WILL APPROACH THEN HEAD OVER NM. THIS WILL RAPIDLY LOWER CIGS TO MVFR LEVELS ACROSS PORTIONS OF NW THIRD OF NM TONIGHT. TAF SITES MOST AFFECTED INITIALLY WILL BE KFMN AND KGUP. THIS WILL EXPAND THU INTO THU NIGHT TO COVER MUCH OF N AND CENTRAL NM. MT OBSCURATIONS DUE TO CIGS AND PCPN WILL BECOME FAIRLY TYPICAL AS WELL LATER TONIGHT INTO THU. A FEW POCKETS OF IFR CIGS AND VSBY WILL DEVELOP AS WELL TOWARD THU MORNING AND INTO THE DAY THU. MORE WIDESPREAD IFR WILL DVLP LATE TONIGHT INTO THU ACROSS MOST OF NE AND E CENTRAL NM BEHIND AN ADVANCING BACK DOOR COLD FRONT. PCPN AS RAIN OR SNOW RAIN MIX WILL DEVELOP TOWARD MIDDAY AND ESPECIALLY IN THE AFTN AND EVE PERIOD ACROSS NW QUARTER...BECOMING MOSTLY SNOW LATER TONIGHT. WINDS ALOFT WILL CONTINUE TO STRENGTHEN AS THE DAY PROGRESSES...LEADING TO GUSTY SFC WINDS ACROSS THE WRN AND CENTRAL HIGH TERRAIN AND LEE OF THE CENTRAL MTS. VERY STRONG WINDS LIKELY TO OCCUR ALONG AND A LITTLE WAYS EAST FROM THE CENTRAL MT CHAIN. THEY WILL TAPER DOWN A LITTLE INTO THE NE AND SE PLAINS. SFC WIND SPEEDS WILL REACH AS HIGH AS 30 TO 45 KTS IN AND NEAR TORRANCE COUNTY WITH GUSTS REACHING BETWEEN 50 AND 60 KTS THIS MORNING INTO THE AFTN BEFORE DIMINISHING STEADILY THROUGH THE EVE. BACK DOOR COLD FRONT WILL SHIFT SFC WINDS NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM LATE MORNING WELL INTO THE AFTN FOR MOST OF THE E HALF OF NM INCLUDING E SLOPES OF CENTRAL MT CHAIN. THE MOST CRITICAL CONDITIONS SEEM MOST LIKELY AND LAST THE LONGEST FROM THE NE HIGHLANDS AND THE INTERSTATE 40 CORRIDOR ON SOUTH AND THOSE AREAS WILL START EARLIER THIS MORNING AND...INDEED HAVE ALREADY BEGUN IN PORTIONS OF TORRANCE COUNTY AND ADJACENT LOCALES TO THE N AND S. THUS WILL UPGRADE FIRE WX WATCH AREAS ALREADY ISSUED INTO RED FLAG WARNINGS AND WILL START THEM AS OF 5 AM MST MOST AREAS. THIS WILL BE A PARTICULARLY INTENSE CRITICAL FIRE WEATHER EVEN ESPECIALLY TORRANCE COUNTY AND ADJACENT AREAS TO THE S...E AND N. STARTING EARLY TO MID EVE WILL BE ENTERING A WETTER AND MUCH LESS WINDY PERIOD WHICH WILL NOT ONLY BRING ALL N AND CENTRAL NM OUT OF THE CRITICAL FIRE WEATHER PATTERN...BUT WILL ALSO DRASTICALLY LOWER VENTILATION RATES. CLOUDS INCREASING AND LOWERING TODAY ACROSS NW THIRD WITH A LITTLE LIGHT RAIN AND HIGH TERRAIN SNOW MAINLY BY AFTN AND INCREASING TONIGHT. SEVERAL INCHES OF SNOW GOOD POSSIBILITY ACROSS THE MOST HIGHER TERRAIN AREAS TONIGHT AND THU...WITH A FEW INCHES POSSIBLE DOWN TO THE 6000 OR 7000 FT LEVEL ACROSS THE W. BACK DOOR COLD FRONT SWEEPING THROUGH NEARLY ALL OF E NM WILL LOWER SNOW LEVELS TO THE SFC THERE THU TO THU NIGHT AND SIGNIFICANT ACCUMULATIONS ARE POSSIBLE THERE AS WELL. GUSTY WINDS COULD RETURN TO THE INTERSTATE 40 CORRIDOR ON SUNDAY BUT MINIMUM RH VALUES SHOULD REMAIN ABOVE CRITICAL THRESHOLDS. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 52 35 43 24 / 10 50 50 20 DULCE........................... 47 28 38 15 / 20 60 60 30 CUBA............................ 55 30 43 19 / 5 40 60 40 GALLUP.......................... 55 32 43 21 / 5 40 60 30 EL MORRO........................ 55 30 41 19 / 5 30 60 40 GRANTS.......................... 60 33 46 25 / 5 20 50 40 QUEMADO......................... 62 33 45 28 / 5 20 60 40 GLENWOOD........................ 67 38 54 34 / 0 10 60 40 CHAMA........................... 47 24 34 17 / 20 60 70 40 LOS ALAMOS...................... 54 34 41 30 / 5 20 50 40 PECOS........................... 56 32 39 27 / 0 20 60 50 CERRO/QUESTA.................... 51 25 35 20 / 5 30 60 50 RED RIVER....................... 45 23 28 14 / 5 30 60 50 ANGEL FIRE...................... 48 24 29 16 / 0 20 60 50 TAOS............................ 51 26 38 17 / 0 20 60 40 MORA............................ 55 28 34 20 / 0 20 60 50 ESPANOLA........................ 59 30 46 22 / 0 20 50 40 SANTA FE........................ 56 34 42 28 / 5 20 60 50 SANTA FE AIRPORT................ 58 36 46 28 / 5 20 50 40 ALBUQUERQUE FOOTHILLS........... 60 39 46 31 / 0 10 50 40 ALBUQUERQUE HEIGHTS............. 62 39 48 35 / 0 10 50 40 ALBUQUERQUE VALLEY.............. 63 36 49 34 / 0 10 50 40 ALBUQUERQUE WEST MESA........... 62 36 48 30 / 0 10 50 40 LOS LUNAS....................... 66 34 50 29 / 0 5 50 40 RIO RANCHO...................... 63 36 49 28 / 0 10 50 40 SOCORRO......................... 70 39 55 36 / 0 5 30 30 SANDIA PARK/CEDAR CREST......... 59 35 44 26 / 0 20 60 40 TIJERAS......................... 61 37 46 27 / 0 20 60 40 MORIARTY/ESTANCIA............... 62 37 46 22 / 0 10 50 40 CLINES CORNERS.................. 58 37 40 25 / 0 5 60 50 GRAN QUIVIRA.................... 64 39 48 30 / 0 0 50 50 CARRIZOZO....................... 65 36 53 35 / 0 0 30 40 RUIDOSO......................... 63 38 49 30 / 0 0 20 50 CAPULIN......................... 60 25 27 14 / 0 20 60 50 RATON........................... 62 27 31 20 / 0 40 60 50 SPRINGER........................ 65 28 33 18 / 0 20 60 50 LAS VEGAS....................... 63 29 36 21 / 0 10 60 50 CLAYTON......................... 69 25 30 20 / 0 10 40 40 ROY............................. 65 28 30 18 / 0 10 50 50 CONCHAS......................... 75 34 39 26 / 0 5 30 40 SANTA ROSA...................... 71 36 44 28 / 0 0 40 50 TUCUMCARI....................... 75 31 38 22 / 0 0 30 50 CLOVIS.......................... 73 33 46 24 / 0 0 10 40 PORTALES........................ 75 35 47 26 / 0 0 10 40 FORT SUMNER..................... 76 37 47 28 / 0 0 20 40 ROSWELL......................... 80 38 61 32 / 0 0 10 40 PICACHO......................... 75 39 59 35 / 0 0 20 40 ELK............................. 71 39 56 32 / 0 0 20 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES...NMZ502>504-506-510>516-527. RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ513>515-521-522-526-529-533>537-539-540. HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ523. && SHY/43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MST WED DEC 15 2010 NMZ501>540-161300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 547 AM MST WED DEC 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT EXPECT STRONG WINDS ACROSS THE SUMMITS AND EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND CENTRAL MOUNTAIN CHAIN...AND OVER THE ADJACENT EASTERN PLAINS THROUGH THIS AFTERNOON. GUSTY WINDS WILL EXPAND IN COVERAGE ALONG THE INTERSTATE 40 CORRIDOR THROUGH LATE AFTERNOON. STRONG WINDS AND LOW HUMIDITIES ACROSS THE NORTHEASTERN AND EASTERN PLAINS...THE ADJACENT HIGHLANDS...AND THE CENTRAL MOUNTAIN CHAIN WILL PRODUCE WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON. SHOWERS DEVELOPING THIS AFTERNOON OVER THE NORTHERN AND WESTERN MOUNTAINS WILL CHANGE OVER TO SNOW OVERNIGHT...WITH SOME SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE OVER SUMMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN WILL CHANGE OVER TO SNOW ACROSS MUCH OF NORTHERN NEW MEXICO ON THURSDAY...WITH RAIN CHANGING TO SNOW OVER THE NORTHEASTERN AND EASTERN PLAINS THURSDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE THROUGH FRIDAY MORNING OVER THE NORTHERN AND SANGRE DE CRISTO MOUNTAINS...WITH ACCUMULATING SNOW SPREADING SOUTHWARD ACROSS INTERSTATE 40 TO SOUTHERN PORTIONS OF THE EASTERN PLAINS. SNOW WILL TAPER OFF DURING THE DAY ON FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...WIND IMPACTS...AND SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING 1.888.386.7637...OR VIA AMATEUR RADIO. SHY
4 high wind, 1 wildfire. Local standard time, as filed.
The Clines Corners ASOS recorded a peak wind gust of 59 mph.
The Las Vegas ASOS recorded a peak wind gust of 62 mph, though was gusting over 58 mph for over 30 minutes. These strong winds blew 2 solar panels off the roof of a house on Highway 84 between mile markers 100 and 101 southwest of Las Vegas. Meanwhile, a roof was blown off a vacant house near K-Bob's restaurant and also a tree was blown over on Columbia Avenue which blocked the street for a time. Power outages were abundant across the region.
A cooperative observer measured a 60 mph wind gust 3 miles southeast of Manzano.
A SchoolNet site recorded a 74 mph wind gust at the high school in Cimarron. Report relayed by KOB-TV.
A grass fire started 14 miles southwest of Elida during the afternoon of the 15th. Strong winds flamed the fire as it scorched approximately 4500 acres of grass and wheat fields. One barn was destroyed. The cause of the fire is unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264936, 264937, 264934, 264935, 266032.